Alert archive / South Dakota / Frost Advisories in 2012

Frost Advisory 1, NWS Aberdeen, SD

May 11, 201215 counties in South Dakota

NWS Aberdeen, SD issued this frost advisory at May 11, 2012, 2:49 PM CDT for 15 counties in South Dakota. It took effect at May 12, 2012, 3:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 11, 2012, 2:49 PM CDT (19:49 UTC)
In effect from
May 12, 2012, 3:00 AM CDT
Expired
May 12, 2012, 7:08 AM CDT
In force
4 hr
Issued by
NWS Aberdeen, SD

Counties Brown County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 109 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 7.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2012-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2012-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-195 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

782 
WWUS73 KABR 111949
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
249 PM CDT FRI MAY 11 2012

...FROST POSSIBLE OVERNIGHT...

.HIGH PRESSURE WILL SETTLE IN ACROSS THE AREA OVERNIGHT...BRINGING
CLEAR SKIES...LIGHT WINDS AND COLD TEMPERATURES. BY EARLY SATURDAY
MORNING...MOST LOCATIONS WILL BE EXPERIENCING TEMPERATURES IN THE
LOW TO MID 30S.

SDZ003>006-009-010-015>018-033>037-120900-
/O.NEW.KABR.FR.Y.0001.120512T0800Z-120512T1300Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER
249 PM CDT FRI MAY 11 2012 /149 PM MDT FRI MAY 11 2012/

...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT
/7 AM MDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM
CDT /7 AM MDT/ SATURDAY. 

* TEMPERATURE...LOW TO MID 30S BY EARLY SATURDAY MORNING.

* IMPACTS...TENDER VEGETATION WILL BE AT RISK IF FROST WERE TO
  FORM BY EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
TMT
2 follow-up statements
975 
WWUS73 KABR 120829
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
329 AM CDT SAT MAY 12 2012

...FROST THROUGH THE EARLY MORNING HOURS...

.HIGH PRESSURE OVERHEAD HAS ALLOWED TEMPERATURES TO DIP INTO THE
30S. 

SDZ003>006-009-010-015>018-033>037-121300-
/O.CON.KABR.FR.Y.0001.000000T0000Z-120512T1300Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER
329 AM CDT SAT MAY 12 2012 /229 AM MDT SAT MAY 12 2012/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/
THIS MORNING...

* TEMPERATURE...LOW TO MID 30S EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


CONNELLY
841 
WWUS73 KABR 121208
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
708 AM CDT SAT MAY 12 2012

...CONDITIONS WARMING UP EARLY THIS MORNING...

.SUNSHINE HAS BROUGHT QUICKLY RISING TEMPERATURES EARLY THIS
MORNING ACROSS THE REGION.

SDZ003>006-009-010-015>018-033>037-121315-
/O.CAN.KABR.FR.Y.0001.000000T0000Z-120512T1300Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER
708 AM CDT SAT MAY 12 2012 /608 AM MDT SAT MAY 12 2012/

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES HAVE RISEN INTO THE MID TO UPPER 30S AT 7 AM CDT.
THUS...THE FROST ADVISORY HAS BEEN CANCELLED.

$$

MOHR

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this frost advisory went out at May 11, 12:26 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 11, 12:26 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1226 PM CDT FRI MAY 11 2012

.UPDATE...
AVIATION DISCUSSION UPDATED FOR 18Z TAF ISSUANCE.

A THIN BAND OF LIGHT SHOWERS CONTINUES TO MOVE
NORTHEAST...STRETCHING FROM SOUTHWEST SOUTH DAKOTA TO NEAR HURON.
THIS IS AFFECTING THE SOUTHWEST CWA WITH SPOTTY SHOWER ACTIVITY SO
HAVE INCREASED POPS SLIGHTLY THROUGH THE REMAINDER OF THE DAY.
OTHERWISE...MOSTLY CLOUDY SKIES WILL PERSIST EARLY ON...WITH
GRADUAL CLOUD EROSION FROM NORTHWEST TO SOUTHEAST THROUGHOUT THE
DAY AND EVENING. BREEZY NORTHWEST WINDS WILL PERSIST BUT BEGIN TO
SUBSIDE BY LATE AFTERNOON AND EARLY EVENING. TEMPS STAYING RATHER
COOL THIS MORNING WITH THE CLOUD COVER AND COLD AIR ADVECTION. DID
DROP HIGHS A DEGREE OR TWO IN PLACES...BUT WITH THE LONG DAYS NOW
AND EXPECTED INCREASE IN SUNSHINE LATE IN THE DAY...STILL MAY SEE A
LATE DAY SURGE IN A FEW PLACES.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...THROUGH SUNDAY

SHOWERS/STORMS WITHIN A NARROW AREA JUST AHEAD OF THE UPPER TROF
WILL CONTINUE TO SLOWLY PROGRESS EAST THROUGH THE REMAINDER OF
THE AM HOURS. DRIER/COOLER AIR SITS UPSTREAM...AND WILL MOVE IN
AS UPPER TROF PROGRESSES EAST. UPSTREAM DEWPOINTS ARE IN THE 20S
AND 30S...SO WHEN WE MIX OUT TODAY EXPECT DRIER AIR TO SETTLE IN.
WITH H85 TEMPERATURES FALLING INTO THE LOW/MID SINGLE
DIGITS...WILL HAVE TO INTRODUCE MENTION OF FROST WITH HIGH
PRESSURE OVERHEAD BY SATURDAY AM. WARM ADVECTION KICKS IN FROM THE
WEST LATE SATURDAY AND CONTINUES THROUGH SUNDAY.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY

THE LONG TERM LOOKS TO BE DRY WITH MUCH ABOVE NORMAL TEMPERATURES
ACROSS THE CWA. THE MODELS ALL SHOW UPPER LEVEL RIDGING HOLDING IN
STRONG ACROSS THE WESTERN US THROUGH THE LONG TERM. THE MODELS
SHOW A STRONG LOW PRESSURE TROUGH MOVING INTO WESTERN CANADA AND
ACROSS CENTRAL CANADA THROUGH THE MIDDLE OF THE WEEK. THIS WILL
DAMPEN THE RIDGE SOME AND THE GFS SHOWS MORE LOWERING OF THE 50H
HEIGHTS. HOWEVER...THIS SHOULD NOT AFFECT US MUCH AT ALL.
OTHERWISE...ALL SHORT WAVES MOVING THROUGH THE 50H FLOW SHOULD
COME THROUGH DRY WITH ONLY SOME MID AND HIGH LEVEL CLOUDS AND WEAK
SURFACE TROUGH PASSAGES. WITH ALL OF THE SUNSHINE EXPECTED ALONG
WITH NOT MUCH FOR WIND...HIGH TEMPERATURES THROUGH THE PERIOD
SHOULD RANGE FROM THE MID 70S TO THE MID 80S ACROSS THE CWA OR 10
TO 15 DEGREES ABOVE NORMAL.

&&

.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS THROUGH TONIGHT.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.

&&

UPDATE...TMT
SHORT TERM...CONNELLY
LONG TERM...MOHR
AVIATION...TDK

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, May 11, 3:52 AM CDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
352 AM CDT FRI MAY 11 2012

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-120900-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
352 AM CDT FRI MAY 11 2012 /252 AM MDT FRI MAY 11 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

CONNELLY

Nearby

Frost Advisories in South Dakota, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.